I had to purchase two full syringes of Restylane for my tear troughs, from underneath my eyes to the mid sections of my cheeks. The grooves were pretty bad (the left side was worse). They look better, but I feel like I need more! I also have puffiness above my cheekbones. I don't know if it's just more visible now or if the fillers actually moved into that area to cause more puffiness. How much filler is too much? Where did it all go?! What are my options?
How Much Restylane is Too Much?
Doctor Answers (14)
Restylane for Tear Troughs Fort Lauderdale
Hyaluronic acids around the eyes can result in a beautiful, natural correction. The rule in this area truly is "less is more." I have never used more than 1 cc to correct both sides of tear trough deformities. Even more important is to be sure your injector addresses the laxity of the eyelid skin itself. Simply pinching the skin of the lower eyelid and assessing how quickly, if at all, it snaps back will tell you very quickly if you are a good candidate. If the skin has minimal elasticity and sagging before the injection, all you will end up with is with inflated balloon-like appearing eyelids that are not attractive whatsoever. Moral of this story is pinch before you inject, less is more.
Restylane - How Much Restylane is Too Much?
An excellent but very complicated question to answer.
The first issue is how much Restylane (or another filler) is likely to be required in order to achieve the desired results. Nothing everything can automatically be "fixed" with one, or even two, syringes of Restylane. For particularly deep creases and folds, and other types of volume loss, other treatments - such as Radiesse, Sculptra and Autologous Fat Injections - should be considered.
In general, though, two syringes of Restylane should be adequate to improve (it is nearly possible to completely eliminate) tear trough "deformities." So from that standpoint I think you're okay.
Finally, there is a yellowish tinge to that area, suggesting that this is at least partly the result of bruising. If it it approximately 3-10 days since your procedure, then that is to be expected. Give it some time (ie for the bruising to be absorbed) before you make an assessment. And, of course, you should remain in touch with your treating physician throughout this process.
I hope that this helps, and good luck,
Web reference: http://www.bodysculpture.com
Amount of Restylane for under the eyes
All good feedback from panel members.
The tear trough procedure for under eye hollows is an excellent option for patients. However, this procedure is very technique dependent and should not be over-corrected. It would not be appealing or natural to correct a hollow look with a puffy, over-inflated one.
Being that Restylane is designed to volumize up to two weeks, it would be conservative and prudent to allow for full filling effect as well as any resolution of residual swelling before deciding on additional product.
In our practice, most patients use between 1 - 2 syringes for full effect and correction. It's not unusual to also shape and fill the malar area below the tear troughs to give full correction to the mid-face with smooth contours.
Web reference: http://www.celibre.com/restylaneTreatment.aspx
You might also like...
Restylane under the eyes for hollow tear troughs
Most people need 1-2 syringes of Restylane for full correction. I do prefer Restylane over other fillers for this area. Fillers such as Juvederm can cause long term swelling under the eyes and heavier fillers can cause lumps that are difficult to remove. If the filler is injected too low in the cheek, the hollow under the eye may not be fully corrected. If it is injected too superficially, it can be puffy and have a blue tint. Many people have normal post-procedure swelling for up to a week. It's always better to wait until swelling fully resolves before adding more to avoid over-correction.
More Restylane is OK if needed...
I would recommend you to follow up with your provider who injected you. It is not uncommon to have 2 to 3 syringes injected to the tear trough area. I would say, let the swelling go down (waiting at least 2 to 3 weeks) for everything to settle and they go in for a "touch up". Swelling can sometimes make the tear troughs look worse a few days after the initial injections.
Hope this helps. Good luck.
Dr. Grant Stevens
Web reference: http://marinaplasticsurgery.com/
Restylene for Tear Troughs
Web reference: Http://advanceddermatologypc.com
Restylane is very safe, Tear troughs and malar festoons can take quite a bit
This is a very common problem. Although this application is off-label, it is a common application that works well. I do not believe there is any medical reason to state that there is a maximum amount that is safe to inject. Certainly I have had patients that have received up to 4 syringes throughout the face at one sitting with no problems. Unfortunately the malar festoons (troughs lateral to the pupil line) can really require quite a bit of material to lift this tissue. In my hands, the tear trough takes no more that one syringe. I happen to prefer juvederm ultra plus or perlane in this area given the longevity and fullness of the result.
How much Restylane is needed for tear troughs
Radiesse is Much Better Than Restylane for Volume
Radiesse is dramatically better than Restylane to replace lost volume in the cheeks. It is injected deeper beneath the skin and will generate more volume to create a much better lifting effect. I will typically use a relatively small amount of Restylane (a fraction of the syringe) to correct the tear troughs closest to the corner of the eyes and then correct the remaining areas of volume loss in the cheeks using Radiesse. It is a much more effective and longer-lasting treatment and is ultimately much less expensive than using multiple syringes of Restylane.
Restylane injection amounts
It is not uncommon to notice swelling from Restylane and to realize that you may need more after an injection session. Adding more later is better than putting in too much initially. The amount used is different for ever patient and varies based on location, patient and surgeon's preference.
If you have waited two weeks after injection and still are unhappy I wuold suggest you discuss with your surgeon.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.